Akathisia, panic, agoraphobia, and major depression following brief exposure to metoclopramide.
Аннотация
Psychiatric complications from nonpsychiatric medications are common. Our understanding of these phenomena is often limited, due to the relative infrequency of their occurrence for individual agents and the complexity of the pharmacological systems involved. This case report presents a patient who developed psychiatric sequelae following the administration of metoclopramide. Akathisia, panic disorder, agoraphobia, and major depressive disorder all developed sequentially after only 2 days of exposure to metoclopramide, leading to months of disability. Dopaminergic blockade was implicated as the precipitating pharmacological event. The pharmacology of benzamides is reviewed, as is the literature concerning benzamide-induced extrapyramidal and psychiatric symptoms. Finally, potential pharmacological mechanisms regarding these complications are discussed, with particular attention to the role of interactions between dopaminergic and serotonergic systems.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.